Alabama, 2006

Hail in Alabama, February 3, 2006

February 3, 2006 · NWS BMX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Feb 3, 3:30 PM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Feb 3, 3:30 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
330 PM CST FRI FEB 3 2006

.DISCUSSION...

A COMPLEX FORECAST TO SAY THE LEAST IS ON TAP FOR THIS WEEKEND.
MODELS CONTINUE TO BE ALL OVER THE PLACE WITH THE NEXT LOW
PRESSURE SYSTEM. MORE ON THAT LATER. BUT FIRST...LET ME DISCUSS
THE THREAT OF SEVERE WEATHER FOR THIS EVENING.

SCATTERED SEVERE STORMS ARE CURRENTLY MOVING EAST ACROSS CENTRAL
MISSISSIPPI AND THEY ARE ABOUT TO CROSS THE INTERSTATE 55 CORRIDOR.
THESE STORMS ARE PRODUCING SOME BIG TIME HAIL...ALTHOUGH SOME OF
THEM HAVE HAD SOME ROTATION FROM TIME TO TIME. MOST OF OUR
FORECAST AREA REMAINS STABLE AT THIS TIME...WITH THE EXCEPTION OF OUR
EXTREME SOUTHWESTERN ZONES WHICH INCLUDES SUMTER...SOUTHERN
GREENE...HALE...AND MARENGO COUNTIES. THE RUC SHOWS INCREASING
INSTABILITY TONIGHT AS THE SURFACE LOW PRESSURE APPROACHES FROM
THE WEST. I THINK THESE STORMS MAY HOLD TOGETHER AND AFFECT OUR
EXTREME SOUTHWESTERN COUNTIES. HOW FAR EASTWARD WILL THESE SEVERE
STORMS MOVE...WILL DEPEND IF THEY CAN HOLD TOGETHER ONCE THE SUN
SETS. FOR NOW...ADDED SEVERE WORDING TO THE FORECAST MAINLY IN THE
SOUTHWEST WITH LARGE HAIL BEING THE MAIN THREAT. HOW FAR EAST WILL
THIS THREAT EXTEND TONIGHT WILL DEPEND IF THEY CAN HOLD TOGETHER
AFTER SUNSET. AREAS AROUND MONTGOMERY...TROY...UNION SPRINGS...AND
AUBURN SHOULD STAY TUNED.

AS FOR THE WEEKEND. SATURDAY LOOKS VERY BRISK. TEMPERATURES WILL
BE IN THE 40S OVER MUCH OF THE AREA WITH LOW 50S ACROSS OUR SOUTH.
THE WIND WILL BE BLOWING PRETTY GOOD AS A TIGHT PRESSURE GRADIENT
WILL BE IN PLACE. SKIES WILL BE CLOUDY FOR AT LEAST THE MORNING
HOURS. IT DOESNT LOOK PRETTY. A LAKE WIND ADVISORY WILL PROBABLY
BE REQUIRED FOR THIS TIME PERIOD.

MODELS SEEM TO BE IN PRETTY GOOD AGREEMENT UNTIL SUNDAY. THAT IS
THE POINT WHERE EACH AND EVERY SINGLE MODEL GOES THEIR OWN WAY.
SUNDAY LOOKS DRY MOST OF THE DAY. BY SUNDAY NIGHT...A SURFACE LOW
PRESSURE DEVELOPS WEST OF ALABAMA. WHERE THIS LOW TRACKS WILL HAVE
A GREAT IMPACT OVER CENTRAL ALABAMA. THE 12Z UKMET PLACES THE LOW
FARTHEST TO THE SOUTH OUT OF ALL OF THE MODELS WHICH WOULD GIVE US
SNOW IF IT VERIFIES. THE ETA/NAM PLACES THE LOW FARTHEST TO THE
NORTH PUTTING US IN THE RAIN SIDE. I AM STILL NOT CONFIDENT ENOUGH
TO ADD SNOW IN THE FORECAST SUNDAY NIGHT OR MONDAY AT THIS TIME.
HOPEFULLY WE CAN GET SOME AGREEMENT HERE WITH THE MODELS SOON.

PATTERN LOOKS ACTIVE NEXT WEEK. TEMPERATURES WILL REMAIN AROUND OR
BELOW NORMAL. A NORTHWEST FLOW ALOFT WILL BE IN PLACE.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     41  45  23  48 /  90  30   0  10
ANNISTON    43  46  26  50 /  90  20   0  10
BIRMINGHAM  40  45  26  52 /  90  10   0  10
TUSCALOOSA  41  49  27  54 / 100  10   0  10
CALERA      42  46  27  53 /  90  10   0  10
AUBURN      42  47  30  50 /  70  10   0  10
MONTGOMERY  43  50  27  54 /  70  10   0  10
TROY        48  53  29  54 /  60  10   0  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

10/ARM
Hazardous weather outlook, Feb 3, 1:18 PM CST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
118 PM CST FRI FEB 3 2006

ALZ011>015-017>050-041918-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
118 PM CST FRI FEB 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WINDS BETWEEN 4 PM CST AND MIDNIGHT CST SOUTH
OF A DEMOPOLIS...TO PRATTVILLE...TO AUBURN LINE.

A FEW STRONG STORMS CAPABLE OF PRODUCING SMALL HAIL IS POSSIBLE
NORTH OF THE LINE MENTIONED ABOVE BETWEEN 4 PM CST AND MIDNIGHT.

A LOW PRESSURE SYSTEM AND COLD FRONT WILL APPROACH CENTRAL ALABAMA
LATE THIS AFTERNOON...THEN MOVE THROUGH THE AREA THIS EVENING.
WITH STRONG LIFT AND SOME INSTABILITY FORECAST...A FEW STRONG TO
SEVERE THUNDERSTORMS ARE POSSIBLE.  LOCATIONS SOUTH OF A DEMOPOLIS
TO AUBURN LINE HAVE THE BEST CHANCE FOR SEVERE STORMS WHERE THE AIR
WILL BE MOST UNSTABLE.

WIDESPREAD SEVERE THUNDERSTORMS ARE NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SUSTAINED NORTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS AS HIGH AS
30 MPH CAN BE EXPECTED ON SATURDAY BEHIND THE PASSAGE OF THE
COLD FRONT ACROSS ALL OF CENTRAL ALABAMA.  A LAKE WIND ADVISORY
MAY BE NEEDED DURING THE DAY ON SATURDAY.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS POSSIBLE
BETWEEN 4 PM CST AND MIDNIGHT CST TODAY MAINLY SOUTH OF A DEMOPOLIS
TO AUBURN LINE.

MBS/91

The radar

The Columbus AFB radar (KGWX), 73 km away, was scanning. The volume nearest the first event began at 23:56 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Pickens

When
February 3, 5:55 PM CST
Where
Pickens County, Carrollton
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.267, -88.100

Penny size hail was reported in Carrollton by the County Sheriff.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489959.